Alert archive / Maine / Special Weather Statements in 2011
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jun 16, 2011, 2:21 PM EDT for Somerset County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 16, 2011, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Gray, ME
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 138 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WWUS81 KGYX 161821
SPSGYX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
221 PM EDT THU JUN 16 2011
MEZ009-014-161845-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
221 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 245 PM
EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF MOSCOW...OR ABOUT 26
MILES WEST OF GUILFORD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...
MAYFIELD AND BRIGHTON THROUGH 245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4491 6961 4510 7004 4522 6996 4514 6965
4511 6965 4510 6964 4502 6962 4503 6953
4504 6951
$$
KIMBLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:43 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 16, 1:43 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 143 PM EDT THU JUN 16 2011 .SYNOPSIS... HIGH PRESSURE WILL SHIFT OFFSHORE THIS EVENING AND A WEAK TROUGH OF LOW PRESSURE WILL CROSS THE REGION. A BROAD AREA OF WEAK LOW PRESSURE WILL APPROACH FROM THE WEST ON FRIDAY AND WILL MOVE THROUGH THE REGION ON SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY AND WILL CREST OVER THE AREA ON MONDAY. A WARM FRONT WILL PUSH INTO NEW ENGLAND FROM THE SOUTHWEST MONDAY NIGHT AND TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... WILL CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. CAPES NOW RUNNING UP TO 2000 J/KG ACROSS SOUTHERN INTERIOR MAINE AND EXTREME SOUTHEAST INTERIOR NEW HAMPSHIRE...WITH LIS RUNNING AROUND -6. SHEAR IS MINIMAL...HOWEVER LOW FREEZING AND WET BULB ZERO LEVELS MAY ALLOW FOR ISOLD HAIL (AND WIND) REPORTS THROUGH SUNSET. NICE BOUNDARY SHAPING UP OVER EASTERN YORK...EASTERN CUMBERLAND...AND EASTERN ANDROSCOGGIN COUNTIES. IN THIS AREA...COOLER MARINE AIR IS COLLIDING WITH WARMER...ALBIET DRIER AIR TO THE WEST. THIS FEATURE WILL ALSO FOCUS IN THE AID OF STRONG THUNDERSTORMS TODAY. OTHERWISE...PATCHY VALLEY FOG. USED A BLEND OF GUIDANCE FOR OVERNIGHT LOWS. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... CLOUDS INCREASE AS CUT-OFF UPPER LOW APPROACHES FROM THE WEST FRIDAY MORNING. POPS INCREASE DURING THE DAY AS MOIST ONSHORE FLOW DEVELOPS. SCATTERED SHOWERS WILL BECOME MORE AND MORE LIKELY BY LATER IN THE AFTERNOON...ALONG WITH A COUPLE STRAY THUNDERSTORMS. PATCHY DRIZZLE AND FOG MAY DEVELOP FRIDAY NIGHT. THE GREATEST CHANCE FOR THESE DAMP CONDITIONS...ALONG WITH COOLER/RAW TEMPS WILL BE ALONG THE COASTLINE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SURFACE LOW EASTWARD ACROSS SOUTHERN NEW ENGLAND ON FRIDAY NIGHT...WITH INTENSIFICATION IN THE GULF OF MAINE ON SATURDAY AFTERNOON. MODELS ARE SUGGESTING A BREAK IN THE SHOWERS SATURDAY EVENING AS THE LOW BEGINS TO WRAP UP OVER THE MARITIMES. MODELS BEGIN TO DIVERGE ON SUNDAY INTO MONDAY AS TO HOW RAPIDLY THIS CUTOFF LOW GETS EJECTED OUT INTO THE NORTH ATLANTIC. THE GFS IS THE MOST PROGRESSIVE...MUCH MORE SO THAN THE ECMWF OR GEM. THIS TRANSLATES TO QUICKLY RISING HEIGHTS ON TUESDAY INTO WEDNESDAY WITH SOUTHERLY FLOW ADVECTING IN MORE MOISTURE AS WELL. NOT SOLD ON THIS SOLUTION AS IT ASSUMES THAT A CUTOFF WILL BE EJECTED FROM THE MARITIMES RATHER EASILY ON SUNDAY. THE PAST WEEK HAS SEEN CUTOFFS RESPOND MUCH MORE SLOWLY TO UPSTREAM FORCING THAN MODEL PROGNOSTICATIONS. FOR THIS REASON HAVE STAYED NEAR THE MOS GUIDANCE FOR THE TUESDAY-THURSDAY PERIODS WHERE THE UNCERTAINTY IS GREATEST AT THIS TIME. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...MAINLY VFR...HOWEVER THERE WILL BE BRIEF CONDITIONS IN LIFR CATEGORIES THIS EVENING UNDER ANY LEFTOVER SHOWERS/STORMS. PATCHY IFR OVERNIGHT IN VALLEY FOG...FOLLOWED BY LOWERING CIGS ONCE AGAIN LATE FRIDAY AND FRIDAY NIGHT IN SHOWERS...PATCHY DRIZZLE IN FOG. LONG TERM...CONTINUED MVFR/IFR CEILINGS THROUGH SATURDAY BEFORE BEGINNING TO DISSIPATE BY SATURDAY NIGHT INTO SUNDAY WITH THE LOW MOVING NORTHEAST OF NEW ENGLAND. && .MARINE... SHORT TERM... WINDS/SEAS WILL BE INCREASING FRIDAY. RIGHT NOW IT APPEARS THERE WILL BE BORDERLINE SCA CONDS OVER THE OUTER WATERS...BUT UNSURE IF WE WILL REACH SCA LEVELS AT THIS TIME. LONG TERM...WITH SOUTHERLY FLOW CONTINUING ON FRIDAY NIGHT INTO SATURDAY SEAS SHOULD BUILD TO 4 TO 6 FEET IN THE OUTER WATERS BEFORE SUBSIDING AS THE SURFACE LOW MOVES NORTH OF THE GULF OF MAINE AND FLOW BECOMES MORE WESTERLY. NO MARINE ISSUES ANTICIPATED BEYOND SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && JC
Hazardous weather outlook, Jun 16, 9:27 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 927 AM EDT THU JUN 16 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-171330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 927 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND STORMS WILL DEVELOP MAINLY ACROSS WESTERN MAINE TODAY. ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-171330- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 927 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 16, 1:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 146 PM EDT THU JUN 16 2011 MEZ008-009-013-014-021-161815- CENTRAL SOMERSET-KENNEBEC-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 146 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 215 PM EDT... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF NEW VINEYARD...OR ABOUT 12 MILES NORTH OF FARMINGTON...MOVING SOUTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...SALEM... NEW VINEYARD...NEW PORTLAND...KINGFIELD...AVON...NORTH ANSON... MADISON...ANSON AND STARKS THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4471 6963 4452 6998 4491 7041 4506 7019 MARINE
Special weather statement, Jun 16, 1:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 151 PM EDT THU JUN 16 2011 MEZ012-018-019-161830- INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD- 151 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 230 PM EDT... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF STEEP FALLS TO 3 MILES EAST OF PARSONSFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NAPLES TO 12 MILES EAST OF OSSIPEE...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEST BALDWIN... PARSONSFIELD...CORNISH...NEWFIELD...STEEP FALLS...LIMINGTON... LIMERICK...STANDISH...SOUTH WINDHAM AND NORTH WINDHAM THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4381 7032 4354 7070 4372 7098 4391 7069 MARINE
Special weather statement, Jun 16, 2:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 216 PM EDT THU JUN 16 2011 MEZ008-009-013-014-161845- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 216 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 245 PM EDT... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF NEW VINEYARD...OR ABOUT 12 MILES NORTHEAST OF FARMINGTON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARKS AND ANSON THROUGH 245 PM EDT. IN ADDITION...OTHER THUNDERSTORMS WERE FORMING FURTHER TO THE NORTH AND WEST AND WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...PHILLIPS...NEW VINEYARD...NEW PORTLAND... KINGFIELD...AVON...NORTH ANSON...STARKS AND ANSON THROUGH 245 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4476 6962 4460 6980 4485 7043 4505 7020 KIMBLE
Special weather statement, Jun 16, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
221 PM EDT THU JUN 16 2011
MEZ009-014-161845-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
221 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 245 PM
EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF MOSCOW...OR ABOUT 26
MILES WEST OF GUILFORD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...
MAYFIELD AND BRIGHTON THROUGH 245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4491 6961 4510 7004 4522 6996 4514 6965
4511 6965 4510 6964 4502 6962 4503 6953
4504 6951
KIMBLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:46 PM EDT | Special Weather Statement | GYX | Franklin | 29 min |
| Jun 16, 1:51 PM EDT | Special Weather Statement | GYX | Cumberland | 39 min |
| Jun 16, 2:16 PM EDT | Special Weather Statement | GYX | Franklin | 29 min |
| Jun 16, 2:26 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 49 min |
| Jun 16, 2:46 PM EDT | Special Weather Statement | GYX | Kennebec | 44 min |
| Jun 16, 2:56 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset | 49 min |
| Jun 16, 3:07 PM EDT | Special Weather Statement | GYX | Androscoggin | 23 min |
| Jun 16, 3:18 PM EDT | Areal Flood Advisory | GYX | Somerset | 36 min |
| Jun 16, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 53 min |
| Jun 16, 4:57 PM EDT | Special Weather Statement | GYX | Kennebec | 33 min |
Nearby
Special Weather Statements in Maine, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.